Fibromyalgia Community
Burning skin on face
About This Community:

This patient support community is for discussions relating to fibromyalgia and related pain management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Burning skin on face

Hello,

I was prescribed prednisone 2 weeks ago for nasal inflammation due to allergies.  I was to take 60 mgs for 2 days, 50 mgs for 2 days and so on until I tapered down to 10mgs for 2 days and then none.  About a week into taking the prednisone, I developed a very hot and burning face and neck.  I have been off the prednisone for 2 days but am still experiencing the symptoms.  My face turns a little red-- I look a little flushed.  My skin feels hot to the touch on my face and has a burning hot sensation.  I also have fibromyalgia-- could this be from my fibro?  

Is this from the steroids?  If so, when will it pass?  How long does prednisone stay in your system?  I also have a racing heart and feel a little anxious.  I am unsure if that is because I feel very hot or if it's just me experiencing anxiety.  My face also feels a little tight and is dry.  

I appreciate any help you can offer me.

Thanks,
Freeme3
Related Discussions
5 Comments Post a Comment
Blank
Avatar_f_tn
My guess is that what you're experiencing IS from teh prednisone and should dissipate in a few days.  I've been on prednisone quite often in my life and I also experience the same thing sometimes - my face will get beet red, feel hot to the touch (but I'm not running a fever) and will feel tight and dry.  One of the side effects of prednisone is what they call "moon face" where you face and neck get swollen and I do know that my symptoms have typically started shortly before I noticed that swelling in my face and neck.

The good news is taht since you are now off the prednisone, your symptoms should greatly reduce or go away in a few days - it may take a bit longer to completey go away, but you definitely should notice a decrease in a couple of days.  The same with the anxiousness and racing heart.

If, however, you don't notice an improvement in a couple of days, definitely contact your doctor - you may need to go back on the prednisone (at a lower dose) for a short period of time and do a slower taper than what you had.  When you're on prednisone, the meds kind of take over the function of your adrenal glands - that's why you need to taper down off of it, so your adrenals can "get working" again - but sometimes it takes longer for your adrenals to kinda get the message.

I also have fibro, but what you're experiencing definitely sounds more like a side effect of the prednisone than the fibro.

I hope you feel better soon!
Blank
1806750_tn?1323313642
I am on Prednisone and I get that as well.  Flushed and hot feeling.  I'm thinking it's most likely the prednisone and YAY for you that you are off of that medication.  The medicine should be out of system very soon after your last taper dose because you gradually reduced the medication until you came off of it.  I hope you begin to feel normal soon.  If not, call the doc :)  Hope I helped you
Blank
Avatar_n_tn
Hi geminigirl1963,

Thanks for your message, it was hepfull.  I have been off the prednisone for 4 days now but still don't feel right. I actually went to the ER last night because my face felt like it was on fire and was a little red.  I told the ER doc everything that was going on (red, hot and burning face) and hot neck and chest and he thought I was experiencing a side effect of the med, just like you said.  He also said that usually the medication can take a little longer to get
Blank
Avatar_n_tn
Hello again,

I dont know why my post got cut off.  The doctor said that usually prednisone is out of your system after a couple of days but sometimes it takes longer.  My face still burns a little and is hot and now is itchy.  Weird!  So the tighness is from the steroids? I am also still feeling anxious but I guess not as bad.  Maybe steroids and fibro just dont mix.  I hope to feel better soon as having an itchy/burning face is very uncomfortable.  

I am sorry that you have fibromyalgia too.  It's such a stinky illness.  Have you heard of the "Guaifenesin Protocol?"  That is what I am on and I am successfully reversing my fibro.  Send me a private message if you want some more information.  Here's the website for the protocol:
http://fibromyalgiatreatment.com

Thank you again for your help!
Blank
Avatar_n_tn
Hi AmyLC,

Thank you for responding to my post.  I have been off the prednisone for 5 days now but still have weird symptoms. Maybe my adrenal glands are not back to normal yet.  I am wondering if maybe the tapering was too fast,  but I did it according to my doctor.  I am going to my allergist tomorrow so hopefully he can shed some light on this problem.  

Thank you again, and yes, you definitely helped!!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Fibromyalgia Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Autoimmune Answerers
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON
434278_tn?1324709825
Blank
karajo
Spearsville, LA
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC